Alert archive / California / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 11, NWS Reno, NV

July 6, 2007Lassen County, California

NWS Reno, NV issued this severe thunderstorm warning at Jul 6, 2007, 3:20 PM PDT for Lassen County, California. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2007, 3:20 PM PDT (22:20 UTC)
Expired
Jul 6, 2007, 4:00 PM PDT
In force
40 min
Issued by
NWS Reno, NV
Area
Counties, with a storm outline in the text

County Lassen County, CA

The radar

The Beale AFB radar (KBBX), 162 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 062222
SVRREV
CAC035-062300-
/O.NEW.KREV.SV.W.0011.070706T2220Z-070706T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
320 PM PDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE CITIES OF...NUBIEBER...BIEBER...

* UNTIL 400 PM PDT

* AT 314 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND     
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED IN THE 
  NORTHERN PARTS OF THE LASSEN NATIONAL FOREST NEAR LITTLE           
  VALLEY...AND MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NUBIEBER AND BIEBER BY 355 PM PDT...

NOTE THAT STRONG WINDS MAY OCCUR WELL BEFORE THE ARRIVAL OF ANY 
RAINFALL. TRAVELERS ALONG STATE ROUTE 299 MAY BE AFFECTED BY THIS 
STORM.

LAT...LON 4077 12129 4077 12105 4112 12102 4112 12131

$$
CS
1 follow-up statement
000 
WWUS55 KREV 062242
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
340 PM PDT FRI JUL 6 2007

CAC035-062300-
/O.CON.KREV.SV.W.0011.000000T0000Z-070706T2300Z/
LASSEN CA-
340 PM PDT FRI JUL 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR NORTHWESTERN LASSEN COUNTY...

AT 335 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED 14 MILES SOUTH OF NUBIEBER...MOVING NORTH AT 15 MPH.

THROUGH 400 PM PDT...THIS STORM WILL AFFECT NORTHERN PARTS OF THE 
LASSEN NATIONAL FOREST...SOUTH OF STATE ROUTE 299. THIS STORM IS 
MOVING RELATIVELY SLOWLY...THEREFORE SOME LOCALIZED HEAVY RAINFALL 
IS POSSIBLE NEAR THE STORM CORE. OCCASIONAL CLOUD TO GROUND 
LIGHTNING STRIKES ARE ALSO POSSIBLE.

LAT...LON 4080 12127 4080 12107 4112 12102 4112 12131

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:00 PM PDT, 20 minutes earlier.

Area forecast discussion, Jul 6, 3:00 PM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 PM PDT FRI JUL 6 2007

.SHORT TERM...
TSTMS WILL CONTINUE ACROSS WRN NEVADA AND THE NRN SIERRA THIS
EVENING.  LITTLE OR NO RAINFALL HAS OCCURRED WITH THESE STORMS.  THE
MAIN THREAT HAS BEEN THE OCCURRENCE OF STRONG WINDS AS A RESULT OF
DOWNBURSTS.  THE LWR ATMOSPHERE IS EXTREMELY DRY SO EVAPORATIVE
COOLING HAS CONTRIBUTED TO THE NEGATIVE BUOYANCY.  THE 12Z RENO
SOUNDING HAD A SFC TEMP OF 79 F AND A DEW POINT OF 31 F.  THE LCL
WAS AT 19000 FT...AROUND 500 MB.  THIS IS AN EXCELLENT SOUNDING
SHOWING DOWNBURST POTENTIAL.  THE AIR MASS HAS NOT MODIFIED MUCH
DURING THE DAY TODAY.  DEW POINTS ACROSS WRN NEVADA AS STILL IN THE
UPR 20S TO LWR 30S F.  THE SFC AIR MASS IS NOW MORE UNSTABLE THAN IT
WAS THIS MORNING WITH TEMPERATURES IN THE UPR 90S TO 105 F.  GUSTY
WINDS WILL BE POSSIBLE UNTIL LATE EVENING AS THE SFC TEMPS WILL NOT
DECREASE VERY MUCH TONIGHT.

ON SATURDAY THE RIDGE OVER THE SWRN CONUS WILL START TO STRENGTHEN
AS THE SHORTWAVE OVER THE PACIFIC NW MOVES INTO THE NRN ROCKIES.
THE SYNOPTIC PATTERN SHOULD AMPLIFY ON SUNDAY AS A RESULT OF THE
RIDGE CENTERED OVER AZ AND AN UPPER LOW DEEPENING IN THE GULF OF
ALASKA.  PRECIPITABLE WATER MOVING AROUND THE WRN EDGE OF THE HIGH
WILL BRING VALUES OF 0.25 TO 0.50 INCH INTO SRN MONO COUNTY.  WITH
THE INCREASING MOISTURE AND LLVL INSTABILITY OVER THE REGION HAVE
KEPT A MENTION OF TSTMS OVER MONO AND MINERAL COUNTIES ON SUNDAY.
BY MONDAY THE CIRCULATION AROUND THE STATIONARY HIGH WILL CONTINUE
TO ADVECT MOISTURE NORTH.  PRECIP WATER VALUES OF 0.50 TO 0.75 INCH
SHOULD EXTEND ALMOST AS FAR NORTH AS THE TAHOE BASIN.  WILL KEEP
SLIGHT CHC TSTMS ALL ALONG THE NRN SIERRA AND INTO WRN NEVADA AS FAR
EAST AS GERLACH AND FALLON FOR MONDAY.  OHARA

.LONG TERM...TUESDAY THROUGH FRIDAY...
ON TUESDAY THE AXIS OF THE NEGATIVELY TILTED RIDGE SHOULD EXTEND
FROM NRN AZ TO THE BRITISH COLUMBIA COAST.  THE RIDGE IS PROGGED TO
INTENSIFY ON WEDNESDAY WITH 500 MB HEIGHTS RISING TO 597 DAM OVER
NRN AZ.  ON THURSDAY THE RIDGE SHOULD KEEP ITS INTENSITY AS ITS AXIS
STARTS TO SHIFT TO THE EAST.  THIS WILL INCREASE THE SLY FLOW OVER
WRN NEVADA AND THE NRN SIERRA.  AS A RESULT TEMPERATURES ACROSS THE
KREV CWFA SHOULD INCREASE ON THURSDAY AND FRIDAY.  READINGS IN WRN
NEVADA VALLEYS WILL BE AROUND 100 DEGREES WITH TEMPS IN THE MID 80S
TO LWR 90S IN THE ERN SIERRA.  HAVE KEPT SLIGHT CHC TSTMS ACROSS THE
ENTIRE CWFA FOR TUES AND WED.  WITH THE INCREASING MOISTURE THE AIR
MASS SHOULD START TO SATURATE...AT LEAST IN THE LWR LVLS.  WILL GO
WITH TSRA ACROSS MUCH OF THE CWFA THURS AND FRI.  OHARA

&&

.AVIATION...
VFR CONDITIONS WITH CONTINUE THROUGH SATURDAY EXCEPT IN VCNTY OF
TSTMS.  MAIN THREAT TO AVIATION WILL BE DOWNBURST WINDS.  NUMEROUS
DOWNBURSTS HAVE BEEN REPORTED ACROSS WRN NEVADA THIS AFTN.  WIND
GUSTS FROM THESE DOWNBURSTS HAVE BEEN 30 TO 40 MPH WITH GUSTS TO 60
MPH POSSIBLE.  AREAS OF VIRGA...WITH DESCENDING AIR...COULD BE A
PRCURSOR TO A DOWNBURST.  OHARA

&&

.FIRE WEATHER...

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 6 PM PDT THIS EVENING FOR NVZ459.

     RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NVZ450-453-458.

     HEAT ADVISORY UNTIL 7 PM PDT THIS EVENING FOR NVZ003.

     HEAT ADVISORY UNTIL 7 PM PDT SATURDAY FOR NVZ001-004.

CA...RED FLAG WARNING UNTIL 6 PM PDT THIS EVENING FOR CAZ272-273.

     RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR CAZ270-271-278.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 6, 10:10 AM PDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1010 AM PDT FRI JUL 6 2007

CAZ070>073-NVZ001>005-070000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE...
YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK...
INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE...
GERLACH
1010 AM PDT FRI JUL 6 2007

...RECORD HIGH TEMPERATURES WITH THUNDERSTORMS TODAY...

RECORD HIGH TEMPERATURES COMBINING WITH A LOW PRESSURE SYSTEM MOVING
INTO NORTHERN CALIFORNIA WILL PRODUCE THUNDERSTORMS OVER THE
FORECAST AREA TODAY. MOST OF THE STORMS WILL HAVE LITTLE RAINFALL
FALLING OUT OF THE BASES OF THE STORMS. HOWEVER...THERE IS POTENTIAL
FOR SOME STORMS TO BE QUITE STRONG AND BECOME SEVERE. IF YOU HAVE
OUTDOOR ACTIVITIES PLANNED...BE PREPARED FOR ANOTHER DAY OF RECORD
BREAKING HEAT AS WELL PLANS TO MOVE TO A SAFE BUILDING OR VEHICLE AS
THUNDERSTORMS DEVELOP LATER THIS MORNING AND CONTINUE INTO THE
EVENING.

REGARDING THE HEAT WAVE... RECORD HIGH TEMPERATURES COULD OCCUR IN
MANY AREAS THROUGH SATURDAY. OVERNIGHT LOWS FOR THE WESTERN NEVADA
VALLEYS TONIGHT THROUGH SATURDAY WILL REMAIN IN THE 60S WITH SOME
AREAS STRUGGLING TO DROP BELOW 70 DEGREES. BECAUSE OF THE VERY HOT
TEMPERATURES THE NATIONAL WEATHER SERVICE HAS ISSUED A HEAT ADVISORY
FOR PORTIONS OF WESTERN NEVADA.

THE FOLLOWING TABLE SHOWS THE RECORD HIGH TEMPERATURES FOR FRIDAY
AND SATURDAY AT VARIOUS LOCATIONS AROUND THE AREA. IN PARENTHESES
ARE THE YEAR OF THEIR OCCURRENCE. THE ALL TIME RECORD HIGH (AND YEAR
OF OCCURRENCE) FOR EACH LOCATION IS ALSO LISTED.

THE LATEST FORECAST HIGH TEMPERATURE FOR FRIDAY AND SATURDAY FOR
EACH SITE IS LISTED BELOW THE RECORD HIGH TEMPERATURE FOR THAT DATE.

RECORD AND FORECAST HIGH TEMPERATURES ACROSS WESTERN NEVADA...

                         FRIDAY         SATURDAY
                         JULY 6          JULY 7        ALL-TIME

RENO                   100 (1945,2004) 100 (1964)     108 (2002,2007)
                       103             100

LOVELOCK               102 (2005)      103 (1989)     112 (2007)
                       107             104

FALLON                 101 (1968)      100 (1968)     108 (2002,2003,2007)
                       104             103

CARSON CITY             95 (2004)       97 (1996)     105 (2002)
                        99              97

VIRGINIA CITY           92 (1989)       92 (1989)     100 (1970)
                        92              87

GERLACH                 99 (1972)      104 (1968)     111 (2003)
                       103              99

YERINGTON               99 (2005)       98 (1996)     107 (2002,2005)
                       103             101

HAWTHORNE              100 (1999)      102 (1964)     108 (2002)
                       105             102

RECORD AND FORECAST HIGH TEMPERATURES ACROSS THE EASTERN SIERRA...

                         FRIDAY         SATURDAY
                         JULY 6          JULY 7        ALL-TIME

TRUCKEE                 91 (1984)       91 (1996)     100 (2002)
                        91              91

SOUTH LAKE TAHOE        86 (1991)       86 (1985)      99 (1988)
                        89              87

PORTOLA                 94 (1968)       94 (1956)     107 (1981)
                        94              91

CEDARVILLE              96 (1968)       98 (1968)     107 (2002)
                        99              94

SUSANVILLE             102 (1984)      100 (1968)     106 (1931)
                        96              93

MARKLEEVILLE            90 (1991)       89 (2006)     101 (2006)
                        96              92

BRIDGEPORT              94 (1989)       94 (1989)      98 (1994,2002)
                        94              90

HOON/MILNE

HTTP://WEATHER.GOV/RENO
Special weather statement, Jul 6, 12:50 PM PDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1250 PM PDT FRI JUL 6 2007

NVZ005-062030-
NORTHERN WASHOE COUNTY-
1250 PM PDT FRI JUL 6 2007

...CLUSTER OF STRONG THUNDERSTORMS AFFECTING FAR NORTHERN WASHOE
COUNTY...

AT 1242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM SOUTH OF CATNIP MOUNTAIN TO EAST OF
VYA...MOVING NORTH AT 20 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH
AREAS OF BLOWING DUST...ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL CONTINUE TO AFFECT NORTHEAST SECTIONS OF WASHOE
COUNTY THROUGH AT LEAST 130 PM PDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jul 6, 1:32 PM PDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
132 PM PDT FRI JUL 6 2007

NVZ005-062115-
NORTHERN WASHOE COUNTY-
132 PM PDT FRI JUL 6 2007

...STRONG STORMS CONTINUE OVER FAR NORTHERN WASHOE COUNTY...

AT 124 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
CATNIP MOUNTAIN SOUTH INTO THE CALICO MOUNTAINS...AND MOVING NORTH
AT 10 TO 20 MPH.

FREQUENT DEADLY LIGHTNING...OCCASIONALLY MODERATE TO HEAVY RAIN WITH
RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL CONTINUE TO AFFECT NORTHEAST WASHOE COUNTY THROUGH
AT LEAST 215 PM PDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jul 6, 1:49 PM PDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
149 PM PDT FRI JUL 6 2007

NVZ002>004-062115-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN
NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
149 PM PDT FRI JUL 6 2007

...THUNDERSTORMS WITH GUSTY WINDS AND LOCALIZED BLOWING DUST...

AT 141 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WASHOE CITY TO 8
MILES SOUTHWEST OF FORT CHURCHILL STATE PARK...AND MOVING NORTH AT
30 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...WITH AREAS OF BLOWING DUST REDUCING VISIBILITIES TO LESS THAN
ONE MILE...ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL AFFECT LOCATIONS AROUND RENO AND CARSON
CITY...ALONG WITH NEAR HIGHWAY 50 BETWEEN CARSON CITY AND SILVER
SPRINGS...THROUGH 230 PM PDT.

TRAVELERS SHOULD WATCH FOR AREAS OF BLOWING DUST AND REDUCED
VISIBILITIES.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jul 6, 2:21 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
221 PM PDT FRI JUL 6 2007

CAZ070>073-NVZ001>005-062300-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE...
YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK...
INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE...
GERLACH
221 PM PDT FRI JUL 6 2007

...THUNDERSTORMS WITH STRONG GUSTY WINDS AND BLOWING DUST...

AT 215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SCATTERED STRONG THUNDERSTORMS ACROSS PORTIONS OF
WESTERN NEVADA AND EASTERN CALIFORNIA. THE STORMS WERE MOST
NUMEROUS FROM NEAR SUSANVILLE TO THE RENO-SPARKS METRO AREA TO
NEAR CARSON CITY...YERINGTON...AND HAWTHORNE. THESE STORMS ARE
MOVING TO THE NORTH AT 15 TO 25 MPH.

OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...WITH AREAS OF BLOWING DUST REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...ARE LIKELY WITH ANY OF THESE STORMS.
TRAVELERS SHOULD WATCH FOR AREAS OF BLOWING DUST AND REDUCED
VISIBILITIES. TURN ON YOUR HEADLIGHTS AND SLOW DOWN IF
ENCOUNTERING BLOWING DUST.

THE THREAT FOR STORMS WILL CONTINUE THROUGH AT LEAST 4 PM PDT.

STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:38 PM PDTSevere Thunderstorm WarningREVPlumas52 min
Jul 6, 2:48 PM PDTSevere Thunderstorm WarningREVLassen, Sierra42 min
Jul 6, 3:58 PM PDTSevere Thunderstorm WarningREVLassen47 min
Jul 6, 4:19 PM PDTSevere Thunderstorm WarningREVLassen26 min
Jul 6, 4:44 PM PDTSevere Thunderstorm WarningREVLassen46 min

Nearby

Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.